MAUDE Adverse Event Report: ABBOTT MEDICAL EPIDURAL NEEDLE, 14 GAUGE, 6" (15CM)

ABBOTT MEDICAL EPIDURAL NEEDLE, 14 GAUGE, 6" (15CM)
Model Number 1116
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 07/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A cerebrospinal fluid leak (csf) during implantation was reported to abbott.Patient had high impedances on contacts 9-16 which prevented them from getting a needed mri.The doctor planned on revising the system but decided to explant the system.After explanting all components, the doctor attempted to access the epidural space and punctured the dura.The case was aborted and incisions were closed.No further intervention planned.The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
It was reported a cerebrospinal fluid leak (csf) occurred while the physician was attempting to access the epidural space.The procedure was then aborted and all incisions were closed.No further intervention is pending.

Brand Name
EPIDURAL NEEDLE, 14 GAUGE, 6" (15CM)
Common Device Name
EPIDURAL NEEDLE
Manufacturer (Section D)
ABBOTT MEDICAL
6901 preston rd
plano TX 75024
Manufacturer (Section G)
ABBOTT MEDICAL
6901 preston rd
plano TX 75024
Manufacturer Contact
ronnie shalev
6901 preston road
plano, TX 75024
9723098000
MDR Report Key15203797
Report Number1627487-2022-04355
Device Sequence Number2109356
Product Code LGW
UDI-Device Identifier05414734400145
UDI-Public05414734400145
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P010032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1116
Device Catalogue Number1116
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2022
Initial Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR
Patient SexFemale
Patient Weight113 KG